Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 26, 2013, 7:24 AM CDT for 7 counties in Iowa. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2013, 7:24 AM CDT (12:24 UTC)
- Expired
- May 26, 2013, 1:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:00 AM CDT | HEAVY RAIN 1.96 | Hampton, IA | TOTAL 2.09 INCHES RAIN OVER PAST TWO DAYS |
| May 26, 8:00 AM CDT | HEAVY RAIN 1.96 | Kanawha, IA | TOTAL 2.44 INCHES RAIN OVER PAST TWO DAYS |
| May 26, 9:11 AM CDT | FLASH FLOOD | 5 Ene Popejoy, IA | 6 INCHES OF WATER OVER 70TH AVENUE NEAR THE HEATHER AVENUE INTERSECTION. |
| May 26, 9:28 AM CDT | FLASH FLOOD | 8 N Iowa Falls, IA | IN THE TOWN OF BRADFORD...WATER OVER NETTLE AVENUE BETWEEN 3RD STREET AND 5TH STREET. |
| May 26, 10:09 AM CDT | FLASH FLOOD | 2 E Latimer, IA | WATER OVER JONQUIL AVENUE ABOUT 1.5 MILES NORTH OF HIGHWAY 3 DUE TO THE SPRING CREEK OUT OF ITS BANKS. |
| May 26, 10:10 AM CDT | FLASH FLOOD | 4 Sse Coulter, IA | BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF 110TH STREET DUE TO CREEK OUT OF ITS BANKS. |
| May 26, 10:16 AM CDT | FLASH FLOOD | 6 N Iowa Falls, IA | 50TH STREET/COUNTY HIGHWAY 65 WASHED OUT JUST WEST OF MALLARD AVENUE. |
| May 26, 11:36 AM CDT | FLASH FLOOD | 4 S Hampton, IA | HIGHWAY 65...4 MILES SOUTH OF HAMPTON NEAR COUNTY HIGHWAY C47 IS CLOSED DUE TO MAYNES CREEK FLOWING OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023
WGUS53 KDMX 261224
FFWDMX
IAC069-081-091-109-147-151-197-261830-
/O.NEW.KDMX.FF.W.0017.130526T1224Z-130526T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
724 AM CDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
NORTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
SOUTHERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN PALO ALTO COUNTY IN NORTHWEST IOWA...
WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 130 PM CDT SUNDAY
* AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES OF 2 INCHES OF RAIN HAS FALLEN IN
PARTS OF THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELMOND...CLARION...DAKOTA CITY...EAGLE GROVE...HAMPTON...
HUMBOLDT...LAURENS AND POCAHONTAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 4295 9350 4291 9349 4291 9340 4275 9302
4256 9303 4256 9395 4265 9395 4273 9490
4304 9491 4307 9378
$$2 follow-up statements
307
WGUS73 KDMX 261547
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 AM CDT SUN MAY 26 2013
IAC081-091-109-147-151-261557-
/O.CAN.KDMX.FF.W.0017.000000T0000Z-130526T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-PALO ALTO IA-KOSSUTH IA-HUMBOLDT IA-HANCOCK IA-
1047 AM CDT SUN MAY 26 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN HANCOCK...
HUMBOLDT...SOUTHERN KOSSUTH...SOUTHERN PALO ALTO AND NORTHERN
POCAHONTAS COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4275 9302 4256 9303 4256 9395 4265 9395
4265 9397 4291 9397 4291 9339
$$
IAC069-197-261830-
/O.CON.KDMX.FF.W.0017.000000T0000Z-130526T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IA-WRIGHT IA-
1047 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WRIGHT AND FRANKLIN
COUNTIES UNTIL 130 PM CDT...
AT 1042 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
OCCURRING ACROSS SEVERAL AREAS THROUGHOUT FRANKLIN COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WILL CONTINUE
THROUGH THE REMAINDER OF THE MORNING HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BELMOND...CLARION...EAGLE GROVE AND HAMPTON.
AT 10:30 AM...FRANKLIN COUNTY SHERIFFS OFFICE REPORTED WATER OVER
JONQUIL AVENUE ONE AND A HALF MILES NORTH OF HIGHWAY 3. THEY ALSO
REPORTED 50TH STREET ABOUT 1 MILE WEST OF MALLARD WAS WASHED OUT DUE TO
FLASH FLOODING AND THE BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF
110TH STREET IN RURAL FRANKLIN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4275 9302 4256 9303 4256 9395 4265 9395
4265 9397 4291 9397 4291 9339
$$
PODRAZIK605
WGUS73 KDMX 261818
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
118 PM CDT SUN MAY 26 2013
IAC069-197-261831-
/O.CAN.KDMX.FF.W.0017.000000T0000Z-130526T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IA-WRIGHT IA-
118 PM CDT SUN MAY 26 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WRIGHT AND FRANKLIN
COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS CONTINUE TO RUN HIGH BUT HAVE SHOWN SIGNS OF BEGINNING TO
RECEDE. NO ADDITIONAL RAIN IS EXPECTED THIS AFTERNOON AND THE FLASH
FLOOD THREAT HAS ENDED. HIGHWAY 65 REMAINS CLOSED 4 MILES SOUTH OF
HAMPTON DUE TO THE MAYNES CREEK. FIELD FLOODING AND STANDING WATER
REMAINS A PROBLEM ACROSS FRANKLIN COUNTY. AN AREAL FLOOD WARNING HAS
REPLACED THE FLASH FLOOD WARNING. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4275 9302 4256 9303 4256 9395 4265 9395
4265 9397 4291 9397 4291 9339
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:01 AM CDT, 23 minutes earlier.
Area forecast discussion, May 26, 7:01 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 701 AM CDT SUN MAY 26 2013 .SHORT TERM.../TODAY /... ISSUED AT 322 AM CDT SUN MAY 26 2013 S/WV LIFTING ACROSS IOWA THIS MORNING HAS SET OFF A DECENT LINE OF TSRA ON THE H8 FRONT. LACK OF NEWD PROGRESS OF THE FRONT AND CONTINUED FEED OF MOISTURE HAS LEAD TO SOME BIG PRECIP AMOUNTS IN THE AREA EAST KDSM. NEXT AREA DROPPING SOUTHEAST OUT OF NWRN IA MAY ENHANCE DEVELOPMENT FOR A FEW HOURS BEFORE THE LLJ WEAKENS. ALSO SCATTERED CONVECTION OVER NORTH CENTRAL MO WILL LIKELY LIFT/SPREAD INTO SRN IA THIS MORNING. WILL LIMIT POPS BY LATER THIS MORNING AND AFTERNOON OVER THE SOUTH BUT KEEP THE CLOUDS IN. RAIN CHANCES CONTINUE THROUGH THE DAY OVER THE NORTHEAST. WENT BELOW MOS AND CLOSER TO THE ECMWF FOR TEMPS TODAY WITH A VERY SLOW RISE EXPECTED. A DECENT RAIN RANGE IN TEMPS FOR LATE MAY HOWEVER. .LONG TERM.../TONIGHT THROUGH SATURDAY/... ISSUED AT 322 AM CDT SUN MAY 26 2013 PERSISTENT POPS FOR THE EXTENDED WILL LEAD TO MANY ISSUES/CONCERNS WITH EXTENDED. INCREASED CONFIDENCE IN PROLONGED PRECIPITATION...WITH HIGH PRECIP RATES POSSIBLE AT TIMES ACROSS THE CWA. PWAT VALUES REMAIN HIGH THROUGH THE PERIOD...NEAR 1.5 OR HIGHER AT TIMES...WHICH IS WELL ABOVE CLIMATOLOGY FOR LATE MAY/EARLY JUNE. TONIGHT WILL SEE ANOTHER SHORTWAVE LIFTING NORTHEAST ALONG THE MO VALLEY...WITH THETA-E ADVECTION AHEAD OF SHORTWAVE...SPREADING INTO CENTRAL IOWA ALONG WITH GOOD MOISTURE TRANSPORT ON NOSE OF LLJ. SOUNDINGS ALSO INDICATE DEEP WARM CLOUD DEPTH LAYER...ESPECIALLY ACROSS THE NORTH OVERNIGHT AND ANTICIPATE HEAVY RAINFALL RATES. MAY NEED A FLASH FLOOD WATCH AGAIN FOR THE OVERNIGHT PERIOD...HOWEVER HAVE HELD OFF FOR NOW WITH CURRENT HEADLINES...AND NORTHERN PORTIONS OF CWA HAVE NOT RECEIVED AS MUCH RAINFALL AS CENTRAL. EXPECT PRECIPITATION TO CONTINUE INTO THE DAY MONDAY AS THETA-E ADVECTION AND MOISTURE TRANSPORT INCREASE AHEAD OF AN APPROACHING FRONTAL BOUNDARY. NEAR FRONTAL BOUNDARY IN THE FAR WEST...SB CAPE VALUES SUPPORT CHANCES FOR SEVERE WEATHER...WITH SHEAR INCREASING 18-00Z ALONG BOUNDARY. SYSTEM LIFTS AGAIN NE ACROSS THE STATE...WITH HIGHEST PRECIPITATION CHANCES/QPF AGAIN ACROSS THE NORTH...THOUGH DEEP LAYER SATURATION WAINS TOWARDS 12Z TUESDAY. HOWEVER...AREAS OF HEAVY RAIN AGAIN LOOK POSSIBLE AS SOUTHERLY FLOW PERSISTS...WITH ADDITIONAL FLOOD/FLASH FLOOD HEADLINES POTENTIALLY NEEDED. FRONTAL BOUNDARY LINGERS INTO TUESDAY...WITH ADDITIONAL CHANCES FOR PRECIPITATION. AGAIN...NEAR FRONTAL BOUNDARY COULD SEE STRONG/SEVERE STORMS...BUT SHEAR IS A BIT WEAKER. CURRENTLY...BEST CHANCES FOR PRECIPITATION ACROSS THE NORTH...THOUGH STILL MODEL DISAGREEMENT ON LOCATION OF THE FRONT...AND MAY BE FURTHER SOUTH. LARGE AREA OF LOW PRESSURE IS SET TO IMPACT THE REGION FOR THE MIDDLE/END OF THE WEEK. MAY SEE A BREAK BETWEEN SYSTEMS AHEAD OF SECONDARY LOW FOR WEDNESDAY AND EARLY THURSDAY...THOUGH HAVE KEPT LINGERING POPS WITH MODEL UNCERTAINTIES. LOW EXPECTED TO DIG INTO SOUTHERN DAKOTAS FOR THURSDAY...WITH FRONTAL BOUNDARY SPREAD ACROSS IOWA...SLOWLY LIFTING NORTHEASTWARD THROUGH FRIDAY AS NEGATIVELY TILTED TROUGH. HOWEVER...THERE ARE STILL SIGNIFICANT MODEL DISCREPANCIES IN TIMING/LOCATION OF LOW AND FRONTAL BOUNDARY FOR THURSDAY/FRIDAY...BUT PERIOD HAS POTENTIAL TO BE ACTIVE WITH SEVERE STORMS POSSIBLE. THIS WILL NEED TO BE CLOSELY MONITORED BY FUTURE SHIFTS. && .AVIATION...26/12Z ISSUED AT 654 AM CDT SUN MAY 26 2013 WIDESPREAD IFR CIGS WILL BE SLOW TO IMPROVE TODAY WITH WARM FRONT HOLDING TO THE SOUTH OF THE TAF SITES. TSRA OVER THE NORTH AND EAST WILL WEAKEN THIS MORNING. FURTHER REDEVELOPMENT IS LIKELY TONIGHT WITH TSRA BECOMING WIDESPREAD AGAIN TONIGHT ALONG WITH CIGS BLO 010 OVER MOST OF THE STATE. && .HYDROLOGY... ISSUED AT 322 AM CDT SUN MAY 26 2013 STRONG MOISTURE FLUX INTO THE STATE CONTINUES TO FOCUS ON THE H8 WARM FRONT AND SHOULD CONTINUE TO PRESENT PROBLEMS FOR THE NEXT FEW HOURS. DOPPLER ESTIMATES SUGGEST RAINFALL OF 3 TO 5 INCHES MAY HAVE OCCURRED IN PARTS OF JASPER COUNTY. THE CURRENT FLASH FLOOD WATCH WILL CONTINUE THROUGH 14Z. FEEL FLOODING THREAT WILL DIMINISH ONCE THE LLJ WEAKENS. FOR THAT REASON WOULD WANT TO HOLD OFF UNTIL AT LEAST MID DAY BEFORE ISSUING ADDITIONAL HEADLINES. OVERNIGHT TONIGHT LLJ AGAIN KICKS UP NOSING INTO IOWA WITH THETA-E ADVECTION AND CONTINUED STRONG MOISTURE TRANSPORT AHEAD OF A SHORTWAVE. POTENTIAL AGAIN EXISTS OVERNIGHT FOR AREAS OF HEAVY RAIN WITH EFFICIENT RAIN PRODUCING STORMS AS PWATS REMAIN HIGH. CHANCES FOR FLASH FLOOD AGAIN EXIST OVERNIGHT ESPECIALLY IN AREAS WHICH HAVE ALREADY RECEIVED SUBSTANTIAL RAINFALL. IN ADDITION...PATTERN LOOKS TO PERSIST INTO MONDAY NIGHT...THOUGH FURTHER NORTH. MAY SEE RIVERS BEGIN TO REACT TO HEAVY RAINFALL...ESPECIALLY IN THE NORTHEAST WHERE RIVERS ARE RUNNING HIGH...WITH RIVER FLOODING POSSIBLE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-GRUNDY-GUTHRIE- HAMILTON-HARDIN-JASPER-MAHASKA-MARION-MARSHALL-POLK-POWESHIEK- SAC-STORY-TAMA-WAPELLO-WEBSTER. && SHORT TERM...MS MAY 13 LONG TERM...AWB AVIATION...MS MAY 13 HYDROLOGY...MS MAY 13/AWB
Hazardous weather outlook, May 26, 4:59 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 459 AM CDT SUN MAY 26 2013 IAZ004>007-015>017-023>028-070>073-081>085-092>097-271100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 459 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. IAZ033>039-044>050-057>062-074-075-086-271100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- 459 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND LOCAL FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. AWB
In the hours before
Local storm report, May 26, 5:59 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
559 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD KELLOGG 41.72N 92.91W
05/26/2013 JASPER IA TRAINED SPOTTER
SPOTTER REPORTS SAND BAGGING OF KELLOGG WATER TREATMENT
PLANT AND FIRE DEPARTMENT. HEARD ON SCANNER.
&&
AWBLocal storm report, May 26, 6:14 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
614 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 2 NW OAKLAND ACRES 41.74N 92.84W
05/26/2013 M4.40 INCH JASPER IA PUBLIC
MEASURED SINCE SATURDAY AFTERNOON. REPORTED VIA SOCIAL
MEDIA.
&&
AWBLocal storm report, May 26, 6:42 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
642 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD GRINNELL 41.74N 92.72W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
ROADS IN THE CITY COVERED WITH WATER AND IMPASSABLE.
&&
AWBLocal storm report, May 26, 7:00 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
700 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SW GRINNELL 41.71N 92.76W
05/26/2013 M6.74 INCH POWESHIEK IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
&&Local storm report, May 26, 7:14 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
714 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 W MONTEZUMA 41.58N 92.55W
05/26/2013 E3.96 INCH POWESHIEK IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN MARSHALLTOWN 42.04N 92.91W
05/26/2013 E3.31 INCH MARSHALL IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
0700 AM HEAVY RAIN 6 NNE APLINGTON 42.66N 92.84W
05/26/2013 E1.92 INCH BUTLER IA CO-OP OBSERVER
TOTAL 24-HOUR RAINFALL
&&Local storm report, May 26, 7:21 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
721 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NEWTON 41.70N 93.05W
05/26/2013 E3.14 INCH JASPER IA CO-OP OBSERVER
4.18 INCHES OF RAIN OVER PAST TWO DAYS
0700 AM HEAVY RAIN BRITT 43.10N 93.80W
05/26/2013 E0.95 INCH HANCOCK IA CO-OP OBSERVER
1.36 INCHES OF RAIN OVER PAST TWO DAYS
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 27 min |
| May 25, 11:31 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 29 min |
| May 26, 12:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 50 min |
| May 26, 1:55 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek | 6 hr |
| May 26, 4:25 AM CDT | Flash Flood Warning | DMX | Poweshiek | 6 hr |
| May 26, 5:48 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| May 26, 8:34 AM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek | 24 hr |
| May 26, 9:11 AM CDT | Flash Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 6 hr |
| May 26, 10:19 AM CDT | Areal Flood Warning | DMX | Poweshiek | 24 hr |
| May 26, 10:54 AM CDT | River Flood Warning | DMX | Black Hawk | 10 days |
| May 26, 11:51 AM CDT | Areal Flood Warning | DMX | Marshall, Tama | 24 hr |
| May 26, 1:11 PM CDT | Areal Flood Warning | DMX | Franklin | 24 hr |
| May 26, 2:27 PM CDT | River Flood Warning | DMX | Marshall | 6 days |
| May 26, 2:55 PM CDT | Areal Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 24 hr |
| May 26, 3:21 PM CDT | Flash Flood Warning | DMX | Marshall, Story | 6 hr |
| May 26, 3:51 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 41 hr |
| May 26, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 41 min |
| May 26, 5:32 PM CDT | Flash Flood Warning | DMX | Poweshiek | 6 hr |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 52 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.